MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY, PRODUCT CODE: LGD

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY, PRODUCT CODE: LGD
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.It was noted that troubleshooting investigation, involving testing the patient using both an alternate sample and an alternate reagent lot, produced positive results that reproduced those initially observed.Additionally, positive results were obtained when this patient's sample was tested using a heterophilic antibody blocking tube and a non-specific antibody blocking tube.The toxo g instructions for use (ifu) states in the limitations section: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results.".
 
Event or Problem Description
On (b)(6) 2020, a discordant positive (reactive) advia centaur xpt toxoplasma g (toxo g) result was observed for one patient.The result was considered discordant relative to negative results obtained using two alternate testing methods.These negative results were accepted as correct.The patient in question had recently given birth when the discordant result was obtained.The same patient had tested negative for toxo g, while pregnant, in (b)(6) 2019.There is no indication that patient treatment was prescribed, delayed or altered.There was no report of adverse health consequences due to the false positive toxo g results.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00588 was filed on (b)(6) 2020 to report a discordant positive (reactive) advia centaur xpt toxoplasma g (toxo g) result was observed for one patient.Additional information, 19-jan-2021: siemens has completed the investigation.In (b)(6) 2020, the customer observed a false-reactive result when testing a patient post-delivery using advia centaur toxoplasma igg (toxo g), reagent lot 250.The patient had given birth in january.During pregnancy, the patient had non-reactive results , but for up to 6 months following delivery the patient produced reactive toxo g results.A historical sample from december 2019 was repeat-tested using advia centaur toxo g lot 250 and reproduced the original non-reactive result for that sample.The december sample and the (b)(6) sample were also repeated using an alternate method (unknown) and both results were non-reactive with that method.(b)(6) results for this patient were reactive for toxo g lot 250 and non-reactive for toxoplasma igm.The sample was tested with pcr and western blot and found non-reactive by both methods.This sample was treated with a heterophilic blocking tube (hbt) and a non-specific antibody blocking tube (nabt) and still produced a reactive result with the advia centaur toxo g assay.Samples from (b)(6) and (b)(6) were reactive with toxo g lot 263, but the quantitative values were lower.Instrument calibrations have been valid and qc acceptable when results were produced for this patient.Analysis of general customer data from february 2019 to june 2020 for toxo g lots 250 and 263 showed interpretation rates which were similar to those of previous reagent lots.The calculated specificity for this customer with toxo g lot 250 is 99.8%.The relative specificity results from the 3 studies described in the advia centaur toxoplasma g instructions for use range from 99.3% - 99.8%.The investigation indicates that the repeatedly false-reactive post-delivery results of this patient do not represent a lot-specific performance issue, but rather an isolated patient-specific event.Based on the available information advia centaur toxoplasma igg lots 250 and 263 are performing as intended and a product performance issue has not been identified.The customer is operational, and no further evaluation of the device is required.Note: in section h6, the investigation findings and investigation conclusion codes were added.

Brand Name
ADVIA CENTAUR XPT TOXOPLASMA G (TOXO G)
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY, PRODUCT CODE: LGD
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10944323
Report Number1219913-2020-00588
Device Sequence Number3190081
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number250
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR